ADHD Home > Concerta and Hair Loss
Although hair loss was not a common side effect of Concerta in short-term studies, it does appear to be a complaint in people taking other forms of methylphenidate (the active ingredient in Concerta). It is also difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination of factors. Therefore, be sure to talk to your healthcare provider about Concerta and hair loss.
Hair loss was not reported as a common side effect of Concerta® (methylphenidate extended release) in short-term studies. However, hair loss appears to be a complaint in people taking other forms of methylphenidate, the active ingredient in Concerta. Based on this data, it is difficult to say how common it is for people taking Concerta to experience hair loss. Given how common hair loss is in the general population and how rare a complaint it is in people who take Concerta, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination of these things.
If you experience hair loss while taking Concerta, talk with your healthcare provider. Depending on the severity of the hair loss, there are things that he or she may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another ADHD treatment.